Alert archive / New Mexico / High Wind Watches in 2011
High Wind Watch 10, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Apr 30, 2011, 11:19 AM MDT. It took effect at May 1, 2011, 2:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 30, 2011, 11:19 AM MDT (17:19 UTC)
- In effect from
- May 1, 2011, 2:00 AM MDT
- Expired
- Apr 30, 2011, 3:01 PM MDT
- In force
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
180 WWUS75 KABQ 301719 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1119 AM MDT SAT APR 30 2011 ...STRONG GAP WINDS EXPECTED TONIGHT WITHIN THE RIO GRANDE VALLEY... .A POWERFUL COLD FRONT WILL SURGE WEST THROUGH CANYONS WITHIN THE CENTRAL MOUNTAIN CHAIN TONIGHT. STRONG EAST WINDS WILL DEVELOP BELOW CANYONS AFTER MIDNIGHT AND PERSIST THROUGH SUNDAY MORNING. THE STRONGEST WINDS WILL AFFECT THE INTERSTATE 25 CORRIDOR FROM SANTA FE SOUTH TO ALBUQUERQUE AND BERNARDO. THIS FRONT WILL ALSO USHER IN MUCH COLDER AIR FOR SUNDAY AND MONDAY. NMZ518>520-302200- /O.NEW.KABQ.HW.A.0010.110501T0800Z-110501T1800Z/ SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY- 1119 AM MDT SAT APR 30 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. * LOCATION...BELOW CANYONS FROM NEAR THE SANTA FE AIRPORT SOUTH TO PLACITAS...THE EAST SIDE OF ALBQUQUERQUE...ISLETA...LOS LUNAS... BELEN...AND BERNARDO. * WINDS...EAST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 3 AM AND 10 AM. EAST WINDS WILL REMAIN BREEZY THROUGH SUNDAY AFTERNOON. * VISIBILITY...LOCALLY REDUCED BELOW 1 MILE IN DUST PRONE AREAS. * LOCAL IMPACTS...STRONG CROSS WINDS WILL AFFECT THE INTERSTATE 25 CORRIDOR BETWEEN SANTA FE...ALBUQUERQUE...ISLETA...LOS LUNAS... BELEN...AND BERNARDO. STRONG WIND GUSTS MAY DAMAGE PROPERTY AND DOWN POWER LINES OR TREES. LOOSE AND LIGHT WEIGHT OBJECTS LIKE TOYS AND LAWN FURNITURE MAY BECOME AIR BORN. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$
1 follow-up statement
494 WWUS75 KABQ 302101 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 301 PM MDT SAT APR 30 2011 ...STRONG EAST WINDS EXPECTED AFTER MIDNIGHT TONIGHT WITHIN THE RIO GRANDE VALLEY... .A POWERFUL COLD FRONT WILL SURGE WEST THROUGH CANYONS IN THE CENTRAL MOUNTAIN CHAIN TONIGHT WHILE AN UPPER LEVEL LOW PRESSURE SYSTEM STRENGTHENS OVER THE FOUR CORNERS REGION. THE COMBINATION OF THESE FEATURES WILL RESULT IN STRONG EAST WINDS DEVELOPING BELOW CANYONS IN THE CENTRAL MOUNTAIN CHAIN AND INTO THE RIO GRANDE VALLEY TONIGHT. THE STRONGEST WINDS...WITH GUSTS BETWEEN 50 TO 60 MPH...WILL AFFECT THE FOOTHILLS AND INTERSTATE 25 CORRIDOR FROM SANTA FE THROUGH THE ALBUQUERQUE METRO AREA AND SOUTH TO BERNARDO. THIS FRONT WILL ALSO BRING MUCH COLDER AIR INTO THE RIO GRANDE VALLEY. NMZ518>520-010400- /O.UPG.KABQ.HW.A.0010.110501T0800Z-110501T1800Z/ /O.NEW.KABQ.HW.W.0009.110501T0800Z-110501T1800Z/ SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY- 301 PM MDT SAT APR 30 2011 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO NOON MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO NOON MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...BELOW CANYONS FROM NEAR THE SANTA FE AIRPORT SOUTH TO PLACITAS...THE EAST SIDE OF ALBUQUERQUE...ISLETA...LOS LUNAS...BELEN...AND BERNARDO. * WINDS...EAST TO SOUTHEAST SUSTAINED AT 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 3 AM AND 10 AM. EAST TO SOUTHEAST WINDS WILL REMAIN GUSTY THROUGH SUNDAY AFTERNOON. * VISIBILITY...LOCALLY REDUCED BELOW 1 MILE IN DUST PRONE AREAS. * LOCAL IMPACTS...STRONG CROSS WINDS WILL AFFECT THE INTERSTATE 25 CORRIDOR BETWEEN SANTA FE...ALBUQUERQUE...ISLETA...LOS LUNAS...BELEN...AND BERNARDO. STRONG WIND GUSTS MAY DAMAGE PROPERTY AND DOWN POWER LINES OR TREES. LOOSE AND LIGHT WEIGHT OBJECTS LIKE TOYS AND LAWN FURNITURE MAY BECOME AIR BORN. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Apr 30, 3:10 AM MDT, 8 hours 9 minutes earlier.
Area forecast discussion, Apr 30, 3:10 AM MDT, 8 hours 9 minutes before
AREA FORECAST DISCUSSION...CORRECTED AVIATION/FIRE SECTIONS NATIONAL WEATHER SERVICE ALBUQUERQUE NM 310 AM MDT SAT APR 30 2011 ...WINTER STORM TARGETING THE NORTHERN MOUNTAINS AND NORTHEAST HIGHLANDS... .DISCUSSION... MUCH COLDER TODAY AS A COLD FRONT DROPS SOUTHWARD INTO THE STATE AND AN UNSEASONABLY COLD UPPER LEVEL TROUGH DIGS MORE DEEPLY INTO THE GREAT BASIN. SHORTWAVES AND VERY COLD AIR WILL CONTINUE TO DIVE INTO THIS TROUGH THROUGH AT LEAST SUNDAY...THEN THE BASE OF THE TROUGH WILL GRADUALLY CROSS NM SOMETIME MONDAY. MOIST UPSLOPE FLOW WILL DEEPEN TO ABOVE 10K FEET TONIGHT ACROSS THE NE HIGHLANDS AND PLAINS THEN LINGER THROUGH SUNDAY NIGHT AND PERHAPS INTO MONDAY BEFORE THE FLOW SHIFTS OUT OF THE WEST AS THE BASE OF THE UPPER TROUGH FINALLY CROSSES. THE COMBINATION OF VERY COLD AIR...MOIST UPSLOPE FLOW AND THE LONG DWELL TIME OF THIS SYSTEM SHOULD RESULT IN SIGNIFICANT SPRING SNOW ACCUMULATIONS ACROSS THE NORTHERN MOUNTAINS AND NORTHEAST HIGHLANDS. THUS...A WINTER STORM WATCH IS NOW IN EFFECT FOR THESE AREAS. THERE IS A CHANCE THAT THE NORTHEAST PLAINS MAY ALSO RECEIVE SEVERAL INCHES OF SNOW IF THE COLD AIR CAN ARRIVE EARLY ENOUGH TONIGHT...WHICH IS WHEN THE UPSLOPE FLOW WILL BE THE STRONGEST. OTHERWISE...THE POTENTIAL ALSO EXISTS FOR A FEW INCHES OF SNOW IN THE CENTRAL HIGHLANDS...SANDIAS...SANTA FE METRO AREA...LOWER CHAMA RIVER VALLEY...UPPER RIO GRANDE VALLEY...JEMEZ MOUNTAINS...AND MAINLY NORTH OF I-40 ACROSS NORTHWEST NEW MEXICO. FURTHER...A STRONG BACK DOOR COLD FRONT WILL PUSH THROUGH THE RIO GRANDE VALLEY AND INTO WESTERN NM TONIGHT WITH A STRONG EAST WIND BELOW CANYONS. MET MOS SUGGESTS 35 KNOTS SUSTAINED WIND AT THE SUNPORT EARLY SUNDAY MORNING...THOUGH THE GFS MOS IS SIGNIFICANTLY WEAKER. THE FORCING APPEARS TO BE DEVELOPING FOR AT LEAST 45 MPH EAST CANYON WIND GUSTS IN THE ABQ METRO AREA. BY SUNDAY AND MONDAY HIGH TEMPERATURES SHOULD RANGE FROM 15 TO 30 DEGREES BELOW NORMAL ACROSS MOST OF THE FORECAST AREA. LOW TEMPERATURES SUNDAY AND MONDAY MORNING WILL DROP BELOW FREEZING IN MOST LOCATIONS...AND THIS COULD CATCH SOME AMBITIOUS GARDENERS OFF GUARD. TENDER VEGETATION WILL BE AT RISK OF FREEZING. TUESDAY THROUGH THE COMING WORK WEEK...A DRIER NW FLOW ALOFT WILL ESTABLISH. AT THIS TIME IT LOOKS LIKE WEATHER SYSTEMS WILL REMAIN WELL NORTH OF NM THROUGH WED AS AN UPPER LEVEL TROUGH OR TWO EJECT FROM THE NORTHERN ROCKIES INTO THE UPPER GREAT PLAINS. A DEEPER TROUGH MAY DIG AS FAR SOUTH AS NE NM AROUND THURSDAY. AFTER WARMING TEMPERATURES TUESDAY AND WEDNESDAY...A BACK DOOR COLD FRONT MAY DROP THROUGH THE PLAINS COOLING TEMPERATURES AGAIN THURSDAY OR THURSDAY NIGHT. THE SYSTEM MAY ALSO DELIVER SOME SPOTTY SHOWERS TO THE NORTHERN MOUNTAINS AND NORTHEAST PLAINS. EXPECT AN UPDATE TO THE CCF BY 4 AM BECAUSE WE ARE STILL TWEAKING POPS IN THE FORECAST GRIDS AFTER THE TONIGHT PERIOD. 44 && .AVIATION... VFR CONDITIONS WILL PREVAIL AT ALL AIRPORTS FOR THE NEXT 18 HRS... HOWEVER GUSTY WINDS WILL BE CONCERN. A SFC FRONT IS SAGGING SOUTH INTO THE ERN PLAINS...BRINGING N/NE WIND GUSTS UP TO 30KTS. EXPECT THIS TO CONTINUE THROUGH MID-MORNING BEFORE THE FRONT STALLS THEN RETREATS SLIGHTLY THROUGH THE DAYTIME HOURS. THIS WILL IMPACT KCAO AND KTCC AND POSSIBLY KCVN/KCVS BRIEFLY. MEANWHILE...FURTHER WEST INTO WRN/CENTRAL NM...EXPECT GUSTY WLY WINDS OVER THE SRN MTS AND LEE OF THE CENTRAL MTS. SPEEDS OF 20-25G35KTS WILL BE COMMON. SOME FIRES PER THE 11U-3.9U SATELLITE MAY PRODUCE AREAS OF SMOKE ACROSS THE WC/SW MTS TODAY. AFTER 00Z/SUN...EXPECT THE AFOREMENTIONED SFC FRONT TO RACE S/W AND SQUEEZE THROUGH THE CENTRAL MTS. MODELS ARE SUGGESTING A VERY STRONG CANYON WIND STARTING AT KSKX AROUND 06Z... THEN KABQ AROUND 10Z. THIS MAY REQUIRE AN AVIATION WEATHER WARNING FOR THE INTERNATIONAL SUNPORT. MVFR/IFR CIGS AND SHOWERS WILL FORM AFTER 03Z/SUN ALONG THE ERN SLOPES OF THE SANGRES...IMPACTING KRTN/ KAXX/KLVS. SNOW LEVELS AROUND 7500-8000 FEET THIS AFTERNOON SHOULD CRATER TO 5000 FEET AFTER MIDNIGHT MDT. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. DPORTER && .FIRE WEATHER... LOCALIZED CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS THE UPPER GILA REGION...LOWER RIO GRANDE VALLEY AND IMMEDIATELY LEE OF THE CENTRAL MTN CHAIN TODAY. THEREAFTER...A NOTABLE PATTERN CHANGE SHOULD RESULT IN WETTING PRECIPITATION IN THE NRN MOUNTAINS...ALONG WITH HIGHER HUMIDITIES AND COOLER TEMPS STATEWIDE...PARTICULARLY ON SUNDAY/MONDAY. MOSTLY CLEAR SKIES ARE NOTED ACROSS NEW MEXICO THIS MORNING WITH A SURFACE COLD FRONT SAGGING INTO THE NE/EC PLAINS. THIS SHOULD SHIFT INTO CURRY/ROOSEVELT COUNTIES BEFORE RETREATING DURING THE DAYTIME HOURS. MEANWHILE...GUSTY WESTERLY WINDS WILL DEVELOP TODAY OVER THE SRN MOUNTAINS AND LEE OF THE CENTRAL MOUNTAIN CHAIN. MIN HUMIDITIES WILL DROP BELOW 15 PERCENT GENERALLY ALONG/SOUTH OF THE INTERSTATE 40 CORRIDOR. THIS WILL POSE A THREAT OF 1-3 HOURS OF CRITICAL FIRE WEATHER CONDITIONS. COVERAGE IS NOT SUBSTANTIAL ENOUGH TO WARRANT A HEADLINE...HOWEVER WILL MENTION CONCERN IN RESPECTIVE PRODUCTS. THE REGION SHOULD EXPERIENCE EXCELLENT VENTILATION RATES COUPLED WITH A HIGH HAINES...EXCLUDING THE NORTHWEST ZONES. AFOREMENTIONED SURFACE FRONT WILL RACE SOUTH/WEST THIS EVENING. IT APPEARS A SUBSTANTIAL RETURN OF LOW LEVEL MOISTURE WILL ADVECT INTO THE REGION IN ITS WAKE...BRINGING GOOD RECOVERIES FOR MOST AREAS... EXCLUDING THE WC/SW ZONES WHERE THE FRONT WILL NOT IMPACT. WINDS IN ITS WAKE WILL BE GUSTY...ESPECIALLY NEAR CANYONS...AND WILL CONTINUE THROUGH SUNDAY EVENING. AN UPPER LEVEL DISTURBANCE WILL MIGRATE FROM THE GREAT BASIN AND INCREASE INSTABILITY ACROSS THE STATE. THIS WAVE WILL BRING WETTING PRECIPITATION TO THE NC/NE ZONES SAT NIGHT INTO MON WITH SEVERAL INCHES OF SNOW POSSIBLE IN THE HIGH TERRAIN. EXPECT IMPRESSIVE COLD AIR ADVECTION TO IMPACT THE FORECAST AREA...WITH MAX TEMPERATURES 10-25 DEGREES COOLER ON SAT WITH ADDITIONAL COOLING ON SUNDAY. MOST LOCALES ON SUNDAY WILL BE 15-30 DEGREES BELOW EARLY MAY NORMALS. THIS OBVIOUSLY WILL ASSIST IN HUMIDITIES AND THE THREAT FOR CRITICAL FIRE WEATHER CONDITIONS. VENTILATION RATES WILL TAKE A HIT FOR EARLY NEXT WEEK...BUT MUCH OF NEW MEXICO WILL REMAIN A CATEGORY OR TWO ABOVE THE POOR RANGE. THE SYSTEM WILL DEPART THE STATE MONDAY NIGHT...WITH BENIGN WEATHER EXPECTED THROUGH MID-WEEK. ANOTHER DISTURBANCE ALOFT AND ASSOCIATED COLD FRONT WILL CLIP THE ERN PARTS OF THE STATE THUR. MIN HUMIDITIES ON MONDAY WILL RANGE FROM 20 TO 60 PERCENT FROM W-E RESPECTIVELY... BECOMING 10 TO 30 PERCENT FOR TUE/WED WITH IMPROVED VALUES OVER THE ERN PLAINS ON THURSDAY BEHIND THIS SECONDARY COLD FRONT. WINDS WILL REMAIN IN CHECK TO CURTAIL SIGNIFICANT FIRE GROWING THREATS. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 53 24 50 23 / 0 5 5 5 DULCE........................... 49 17 41 20 / 0 20 20 20 CUBA............................ 51 18 43 24 / 0 20 30 30 GALLUP.......................... 54 15 50 17 / 0 5 0 20 EL MORRO........................ 56 17 49 16 / 0 5 5 20 GRANTS.......................... 59 18 51 25 / 0 5 10 30 QUEMADO......................... 64 23 51 23 / 0 5 0 20 GLENWOOD........................ 75 34 67 29 / 0 0 0 0 CHAMA........................... 45 20 33 18 / 0 40 30 30 LOS ALAMOS...................... 57 26 39 24 / 0 20 40 40 PECOS........................... 58 28 37 21 / 0 40 50 50 CERRO/QUESTA.................... 52 23 35 19 / 5 50 40 30 RED RIVER....................... 40 23 27 16 / 10 70 60 40 ANGEL FIRE...................... 48 25 29 17 / 10 90 60 50 TAOS............................ 54 29 39 21 / 0 50 30 30 MORA............................ 55 27 35 19 / 5 90 60 50 ESPANOLA........................ 62 30 44 27 / 0 20 30 30 SANTA FE........................ 58 29 43 24 / 0 20 40 30 SANTA FE AIRPORT................ 61 33 45 25 / 0 20 40 30 ALBUQUERQUE FOOTHILLS........... 64 35 48 29 / 0 10 20 30 ALBUQUERQUE HEIGHTS............. 66 41 52 34 / 0 5 10 30 ALBUQUERQUE VALLEY.............. 67 38 52 32 / 0 5 10 30 ALBUQUERQUE WEST MESA........... 66 34 50 31 / 0 10 10 30 LOS LUNAS....................... 70 36 53 32 / 0 5 10 30 RIO RANCHO...................... 65 35 49 30 / 0 10 10 30 SOCORRO......................... 77 42 54 33 / 0 5 0 20 SANDIA PARK/CEDAR CREST......... 59 28 43 25 / 0 20 30 50 TIJERAS......................... 62 32 47 26 / 0 10 30 40 MORIARTY/ESTANCIA............... 64 32 45 23 / 0 20 40 50 CLINES CORNERS.................. 62 28 41 21 / 0 30 50 50 GRAN QUIVIRA.................... 69 38 48 26 / 0 5 30 40 CARRIZOZO....................... 73 45 50 34 / 0 5 10 20 RUIDOSO......................... 66 37 46 28 / 0 5 10 30 CAPULIN......................... 54 23 35 19 / 20 100 60 40 RATON........................... 59 29 37 23 / 10 90 50 30 SPRINGER........................ 63 29 37 25 / 5 80 40 30 LAS VEGAS....................... 59 26 36 22 / 5 60 60 50 CLAYTON......................... 57 30 42 27 / 10 70 40 20 ROY............................. 62 28 40 26 / 5 70 40 30 CONCHAS......................... 71 36 49 30 / 5 50 30 20 SANTA ROSA...................... 71 39 49 30 / 0 40 30 30 TUCUMCARI....................... 72 37 49 29 / 5 50 20 20 CLOVIS.......................... 73 38 49 31 / 5 30 10 10 PORTALES........................ 76 39 51 30 / 0 20 10 10 FORT SUMNER..................... 76 42 52 29 / 0 30 10 20 ROSWELL......................... 85 48 55 37 / 0 10 10 10 PICACHO......................... 79 44 51 33 / 0 5 10 30 ELK............................. 73 42 49 30 / 0 5 10 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM THIS EVENING THROUGH LATE SUNDAY NIGHT FOR THE FOLLOWING ZONES...NMZ510-512>515-527>529. && 44/46
Hazardous weather outlook, Apr 30, 6:02 AM MDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 602 AM MDT SAT APR 30 2011 NMZ501>540-011200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 602 AM MDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A SPRING SNOW STORM WILL TARGET NORTHERN NEW MEXICO TONIGHT THROUGH SUNDAY NIGHT OR MONDAY. SNOW ACCUMULATION WILL BEGIN IN THE MOUNTAINS NEAR THE COLORADO BORDER THIS EVENING...THEN SPREAD TO THE REMAINDER OF THE NORTHERN MOUNTAINS...UPPER RIO GRANDE VALLEY...NORTHEAST HIGHLANDS AND NORTHEAST PLAINS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS THE NORTHERN MOUNTAINS AND NORTHEAST HIGHLANDS SUNDAY THROUGH LATE SUNDAY NIGHT OR MONDAY. ACCUMULATIONS BY MONDAY MORNING MAY REACH SEVERAL INCHES IN THE NORTHEAST HIGHLANDS AND UPWARDS OF A FOOT ACROSS THE SAN JUAN AND SANGRE DE CRISTO MOUNTAINS. A FEW INCHES OF SNOW WILL ALSO BE POSSIBLE ACROSS THE NORTHEAST PLAINS...CENTRAL HIGHLANDS ALONG AND NORTH OF I-40...SANDIA AND JEMEZ MOUNTAINS...LOWER CHAMA AND UPPER RIO GRANDE RIVER VALLEYS...AND THE SANTA FE METRO AREA. VERY COLD AIR WILL ACCOMPANY THE STORM SYSTEM...WITH HIGH TEMPERATURES SUNDAY AND MONDAY FROM 7 TO 30 DEGREES BELOW NORMAL. FREEZING TEMPERATURES WILL BECOME WIDESPREAD ACROSS NORTHERN AND CENTRAL NEW MEXICO SATURDAY NIGHT AND ESPECIALLY SUNDAY NIGHT. FOR MORE DETAILS ON THE WINTER STORM...PLEASE REVIEW THE LATEST WINTER STORM WATCH. IN ADDITION...STRONG EAST CANYON WINDS WILL DEVELOP IN THE RIO GRANDE VALLEY SATURDAY NIGHT INTO SUNDAY MORNING. THE POTENTIAL EXISTS FOR SUSTAINED WIND SPEEDS AT 40 MPH WITH GUSTS APPROACHING 60 MPH IN ALBUQUERQUE BELOW TIJERAS CANYON EARLY SUNDAY MORNING. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 5:03 AM MDT | Winter Storm Watch | ABQ | 11 hr | |
| Apr 30, 3:01 PM MDT | High Wind Warning | ABQ | 19 hr | |
| Apr 30, 3:55 PM MDT | Winter Storm Warning | ABQ | 36 hr |
Nearby
High Wind Watches in New Mexico, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.